Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 4, 2014, 2:21 PM MST for 4 counties in Nebraska. It took effect at Jan 5, 2014, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 2:21 PM MST (21:21 UTC)
- In effect from
- Jan 5, 2014, 12:00 PM MST
- Expired
- Jan 5, 2014, 6:48 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 112 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 2:18 PM MST, 3 minutes earlier.
Area forecast discussion, Jan 4, 2:18 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MST SAT JAN 4 2014
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 230 PM MST SAT JAN 4 2014
A FEW THINGS GOING ON WINTERWISE...MAINLY IN THE FIRST HALF OF
THIS PERIOD. LIGHT SNOWS HAVE TAPERED OFF ACROSS MOST OF THE CWA
THIS AFTERNOON BUT STILL CONTINUING OVER THE HIGHER MTNS. WILL
LEAVE CURRENT WINTER STORM WARNING INTACT THERE THOUGH IT MAY BE
ABLE TO BE CANCELLED THIS EVENING AS THE COLDER CLOUD TOPS ARE
SLOWLY EXITING THE AREA.
ATTENTION WILL THEN TURN TO SECOND SURGE OF COLDER ARCTIC AIR THAT
WILL DROP SOUTH OVER THE HIGH PLAINS OVERNIGHT INTO SUNDAY AHEAD
OF 1050+ MB SFC HIGH SINKING SOUTH OUT OF THE WESTERN PRAIRIES OF
CANADA. DECENT WINDS WITH THIS SURGE COMBINED WITH MUCH COLDER AIR
WILL DROP WIND CHILLS TO VERY LOW LEVELS DURING THE AFTERNOON
THROUGH MONDAY MORNING OVER THE PLAINS...ESPECIALLY THE NEB
PANHANDLE. HAVE OPTED TO POST WIND CHILL ADVY AND WARNING FOR THIS
AREA GIVEN PROGGED WIND CHILLS. MAX TEMPERATURES WILL LIKELY BE
REACHED IN THE MORNING THEN FALL DURING THE AFTERNOON EAST OF THE
MTNS. LATER SHIFTS MAY HAVE TO ADJUST THE HILITES DEPENDING ON HOW
FAR WEST THE COLDEST AIR MAKES IT. SOME LIGHT SNOWS WILL BE
ASSOCIATED WITH THE SURGE OF ARCTIC AIR SUNDAY BUT AMOUNTS
EXPECTED TO BE LIGHT DUE TO LOW MOISTURE CONTENT AND LACK OF
DYNAMICS. SNOW SHOULD MOVE SOUTH OUT OF THE CWA BY EARLY SUNDAY
EVENING WITH CLEARING CONDITIONS SUNDAY NIGHT.
COLDER AIR PULLS OUT MONDAY AS COLD SURFACE HIGH SHIFTS SOUTHEAST.
LEE TROFFING DEVELOPS RAPIDLY OVER THE HIGH PLAINS BY LATE MONDAY
WHICH MAY LEAD TO THE FORMATION OF STRONG WINDS IN THE WIND
FAVORED AREAS LATER MONDAY EVENING.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 230 PM MST SAT JAN 4 2014
A BREEZY TO LOCALLY WINDY DAY ON TAP FOR TUESDAY AS GFS SHOWING
700MB WINDS FROM THE WEST AT 40KTS OR SO. GOOD NEWS THOUGH IS WITH
THE GUSTY WINDS...WE WILL SEE ANOTHER DOWNSLOPING EVENT OFF THE
LARAMIE RANGE THAT WILL WARM TEMPERATURES UP TUESDAY AFTERNOON.
700MB TEMPERATURES CLIMB FROM -6 TO -12C MONDAY AFTERNOON TO -4 TO
-6C TUESDAY AFTERNOON.
NEXT BREEZY TO WINDY DAY LOOKS TO BE THURSDAY AHEAD OF ANOTHER
UPPER SHORTWAVE MOVING QUICKLY THROUGH THE AREA.. BY FRIDAY INTO
SATURDAY MORNING...UPPER LEVEL RIDGING BUILDS INTO THE AREA...SO
OUR WINDS BECOME MORE NORTHWESTERLY...BUT STILL WINDY. RIGHT
NOW...IT DOES NOT LOOK TO BE A HIGH WINDS EVENT IN THE
EXTENDED...BUT WE WILL NEED TO WATCH CLOSELY AS THESE EVENTS
USUALLY GET STRONGER AS THE TIME GETS CLOSER.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1011 AM MST SAT JAN 4 2014
LATEST RADAR IMAGERY SHOWING AN AREA OF LIGHT SNOW OVER LARAMIE
AND ALBANY COUNTIES HERE IN SOUTHERN WYOMING...MOVING EAST
SOUTHEASTWARD. DO BELIEVE THIS SNOW WILL MAKE IT INTO KSNY AND
ADDED A TEMPO IFR FORECAST FOR THEM THIS AFTERNOON. LATEST HRRR
FORECAST SHOWING CONDITIONS IMPROVING AROUND THE 21Z TIME FRAME.
IFR CONDITIONS RETURN TONIGHT AS ANOTHER COLD FRONT MOVES SOUTH
OUT OF MONTANA WITH LOW VISIBILITIES IN LIGHT SNOW.
&&
.FIRE WEATHER...
ISSUED AT 230 PM MST SAT JAN 4 2014
NO CONCERNS SEEN INTO EARLY NEXT WEEK WITH COOL TO COLD CONDITIONS
AND GENERALLY NON-CRITICAL CONDITIONS. STRONG WINDS MAY DEVELOP
AROUND THE MTNS MONDAY NIGHT INTO TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 8 AM MST SUNDAY FOR WYZ112-114.
WIND CHILL WARNING FROM NOON SUNDAY TO 10 AM MST MONDAY FOR
WYZ102.
NE...WIND CHILL WARNING FROM NOON SUNDAY TO 10 AM MST MONDAY FOR
NEZ002-003-021-095-096.
WIND CHILL ADVISORY FROM NOON SUNDAY TO 10 AM MST MONDAY FOR
NEZ019-020-054-055.
&&
SHORT TERM...RE
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...REHazardous weather outlook, Jan 4, 6:50 AM MST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 650 AM MST SAT JAN 4 2014 WYZ101>119-051400- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 650 AM MST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW WILL CONTINUE TODAY AND TONIGHT ACROSS SOUTHEAST WYOMING...MAINLY SOUTHWEST OF A LINE FROM DOUGLAS TO TORRINGTON. SNOW IS EXPECTED TO BE HEAVY AT TIMES IN THE SNOWY AND SIERRA MADRE MOUNTAINS...WITH ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES EXPECTED. THE WINTER STORM WARNING HAS BEEN EXTENDED THROUGH 8 AM SUNDAY FOR THIS EXPECTED SNOWFALL. ELSEWHERE...ACCUMULATIONS SHOULD BE ONE TO TWO INCHES IN THE LARAMIE RANGE WITH ONE INCH OR LESS IN THE LOWER ELEVATIONS. TEMPERATURES TONIGHT WILL FALL TO THE SINGLE DIGITS TO BELOW ZERO VALUES. BREEZY WEST TO NORTHWEST WINDS WILL COMBINE WITH THESE TEMPERATURES TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 20 IN THE LOWER ELEVATIONS...WITH COLDER VALUES POSSIBLE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL TURN FRIGID FOR SUNDAY NIGHT...WITH WIND CHILLS FALLING TO MINUS 15 TO MINUS 35 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-051400- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 650 AM MST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR LIGHT SNOW TONIGHT ACROSS THE NEBRASKA PANHANDLE. ACCUMULATIONS WILL GENERALLY BE LESS THAN 1 INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL TURN FRIGID ON SUNDAY NIGHT WITH OVERNIGHT LOWS FALLING TO BETWEEN 5 AND 15 DEGREES BELOW ZERO. THESE TEMPERATURES WILL COMBINE WITH BREEZY CONDITIONS TO PRODUCE WIND CHILL VALUES BETWEEN 25 AND 35 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:21 PM MST | Wind Chill Warning | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 38 hr |
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.